Firstly an apology for not being about recently and neglecting my moderators duties. I really hope that you are all doing well..?
I have had a really tough time of things lately. I missed a dose of my Venlafaxine and became ill. I was then unable to take it due to vomiting which gave me a hideous withdrawal. I got something called discontinutaion syndrome, a severe reaction to stopping certain medications. I was never made aware of this and was actually told it was not addictive but my reaction tells a different story. I was bed bound for a week and half, not even being able to move my eyes without severe vertigo, nausea and headache. I also got brain zapping (never heard of it but it is not pleasant) I over the last month I have had all of the symptoms below. My dreams were so hoffic I was screaming out in my sleep, then hallucinating when my daughter woke me. I was too scared to sleep most of the time. I am also really ashamed to say that I was horrible to my daughter (or anybody else who came near me for the last few weeks) I felt scared that I might lose it at any point, I almost hit my 19 yr old daughter when she was pushing my buttons. Read below some of the side effects I got when stopping.
((Sudden discontinuation of venlafaxine (brand name Effexor) has a high risk of causing potentially severe withdrawal symptoms.
Symptoms of discontinuation are similar to other antidepressants including irritability, restlessness, headache, nausea, fatigue, excessive sweating, dysphoria, tremor, vertigo, irregularities in blood pressure, dizziness, visual and auditory hallucinations, feelings of abdominal distension, and paresthesia. Other non-specific mental symptoms may include impaired concentration, bizarre dreams, delirium, cataplexy, agitation, hostility, and worsening of depressive symptoms. Online help groups consistently mention withdrawal from venlafaxine as triggering dreams of a particularly distressing and hellish quality.
Electric shock sensations have also been reported with many patients describing the symptoms as "brain zaps". It has been suggested the sensations may represent an alteration of neuronal activity in the central nervous system.))
A month later and I am still losing my balance, auditory hallucinations, can't contol my emotions and have stopped eating/drinking loads of my fav foods.
I have been left TERRIFIED of taking ANY medication now so am using a tens machine (permantly) on my back, neck and legs (fibro pain) but not sure how I am going to cope long term with my EM. I am taking day by day, hour by hour, minute by minute.
I really wanted to put this out there for others to read because I would HATE for anybody else to go through what I went/going through.!